Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


reversing wasting
Aug 7, 2009

I have started wasting 2006 , I stopped the treatment then , my doctor put me in truvada in 2007 it did help my butt was getting smaller byday, I started my personal diet trying to gain wait but still I could'nt put the weight in right places like my butt and legs , and 2 months ago I started Nandrolene deca with protein suplements and herbs, for the 1st time in 3yrs wasting battle my butt is gaining some muscle and fat I am on better shape now.

Lungie South Africa

Response from Dr. Henry

Androgenic steroids with protein/exercise can increase muscle mass but usually don't increase fat loss and in fact can worsen fat loss. Many current,effective HIV regimens contribute little to muscle wasting and actually can stabilize or protect body mass. Some (often with drugs like D4T or AZT) can contribute to fat loss whereas many of the newer regimens don't seem to aggravate and can often stabilize or reverse fat loss in some cases (abacavir or tenofovir containing regimens). KH



Previous
How to manage side effects of Duovir-N
Next
CD4 still 100!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement